MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 21AGN-751
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2022, a 22mm sjm regent heart valve was chosen for implant.During the procedure there was an attempt to rotate the device but there was resistance felt.Rotation was possible after sewing in the intra-annular position but was not possible after sewing in the supra-annular position.After suturing regent in the intra-annular position, the leaflet touched the subvalvular tissue and was removed due to poor opening.Therefore the leaflet was sutured in the supra-annular position to prevent contact with the subvalvular tissue.Since there was still a part that touched the subvalvular tissue, the device was rotated, but it did not turn at all, so force was applied and one leaflet came off as it is.The leaflet fell off as one intact piece and was recovered from the patient.There was an attempt to reinsert the dislodged leaflet but it was not successful.It was noted that the holder handle was fully inserted into the orifice at a 90 degree angle in accordance with the information for use.A non-abbott (18mm ap360 series) device was used to complete the procedure.There were no adverse patient effects.The patient is stable.There was no clinically significant delay in procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The reported event of a dislodged leaflet was confirmed.One leaflet was dislodged from the orifice and returned with the valve.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated that an attempt was made to rotate the valve even though resistance was felt, which could have contributed to the reported event.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Please note, per the instructions for use, "using the valve holder/rotator and the flexible valve holder handle model 905-hh, or the rigid valve holder handle model 905-rhh, rotate the valve in situ to the desired position.The valve should rotate freely.If resistance is noted, the valve holder/rotator may not be properly seated in the valve, the valve may not be in the fully closed position, or the valve may be oversized.If the valve does not rotate freely, do not force valve rotation."g1: manufacturing site updated to #3007113487.
 
Additional Manufacturer Narrative
Nah6: investigation code 4114 (device not returned) was removed.Code 3331 (analysis of production records) was added.

Brand Name
REGENT HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG#3007113487
177 county road b east
st. paul MN 55117 1789
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15941871
Report Number2135147-2022-02381
Device Sequence Number6059540
Product Code LWQ
UDI-Device Identifier05414734005982
UDI-Public05414734005982
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2025
Device Model Number21AGN-751
Device Catalogue Number21AGN-751
Device Lot Number7397066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer01/19/2023
01/23/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date01/23/2023
01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown